Wisconsin, 2016Cold in Wisconsin, January 8, 2016
January 8, 2016 · NWS MKX · 1 event in 1 county or zone
A man who was missing since Jan. 5th was found dead inside a carport at his neighbor's house in West Allis.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A man who was missing since Jan. 5th was found dead inside a carport at his neighbor's house in West Allis. The Milwaukee County Medical Examiner's Office determined the cause of death as hypothermia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jan 8, 3:27 AM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Jan 8, 3:27 AM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 AM CST FRI JAN 8 2016
.TODAY AND TONIGHT... FORECAST CONFIDENCE - MEDIUM.
PERIODS OF LIGHT RAIN AND DRIZZLE WILL CONTINUE TO AFFECT SOUTHERN
WI TODAY AS LOW PRESSURE OVER WESTERN MO MOVES NORTHEAST INTO SRN WI
BY EVE. WEAK CONVERGENCE AND A MOIST ATMOSPHERE ALONG WITH SEVERAL
PASSING MID-LEVEL SHORT WAVES ARE EXPECTED TO CAUSE THE LIGHT
PRECIPITATION. APPEARS LOW LEVELS OF ATMOSPHERE HAVE WARMED ENOUGH
IN THE REEDSBURG...WESTFIELD AND BERLIN AREAS TO CHANGE THE
OCCASIONAL RAIN AND SNOW MIX OVER TO RAIN. PAVEMENT SENSOR IN
MARQUETTE COUNTY REPORTS A TEMPERATURE JUST ABOVE FREEZING AT 08Z SO
FREEZING RAIN THREAT HAS ENDED IN THE NORTHWEST CORNER OF CWA.
MOIST AIR MASS AND DECREASING BOUNDARY LAYER WINDS ALONG WITH
MELTING SNOW WILL RESULT IN FOG OVERSPREADING SOUTHERN WI TODAY AND
THIS EVENING. FOG MAY BECOME DENSE AND ADVISORY MAY BE REQUIRED
LATER TODAY. FOR NOW...WL ISSUE SPS ADDRESSING CONCERN. COLDER AIR
AND INCREASING WINDS LATER TONIGHT SHOULD THIN THE FOG FROM LATE
EVENING IN THE WEST TO AFTER MIDNIGHT IN THE EAST. BEST LIFT FROM
PASSING LOW MOVES OFF TO THE NORTHEAST TONIGHT BUT COLDER AIR MAY
RESULT IN A CHANGEOVER TO -SN ACROSS THE WEST BEFORE THE PRECIP
ENDS. LITTLE SNOW ACCUMULATION IS EXPECTED.
.SATURDAY...FORECAST CONFIDENCE...MEDIUM
MODELS HAVE GENERALLY SHIFTED EASTWARD WITH SATURDAY/SATURDAY
NIGHT SNOW POTENTIAL COMPARED TO 24 HOURS AGO. A MODEL CONSENSUS
OF THE SURFACE LOW TAKES IT FROM AROUND THE SOUTHERN TIP OF
INDIANA SATURDAY EVENING TO NORTHERN OHIO BY SUNDAY MORNING. THIS
TRACK IS WELL SOUTH OF THE THE TYPICAL LOW TRACK FOR SIGNIFICANT
SNOW EVENTS IN SOUTHERN WISCONSIN. STILL LOOKS LIKE A COUPLE
INCHES IN THE EAST THOUGH EVEN WITH FARTHER EAST TRACK. CURRENT
FORECAST TOTALS RANGE FROM LESS THAN HALF AN INCH IN THE FAR
WEST...TO 2-3 INCHES IN THE EAST. BULK OF SNOW IS EXPECTED TO
FALL FROM LATE AFTERNOON UNTIL THE EARLY MORNING HOURS SUNDAY.
IT IS WORTH NOTING THAT THE 00Z RUN OF THE CANADIAN REMAINED A
BIT FARTHER WEST WITH HIGHER SNOW TOTALS FOR THE FORECAST
AREA...AND THE 06Z RUN OF THE NAM HAS SHIFTED WEST A BIT...NOW
SIMILAR TO THE CANADIAN. SO...THIS SYSTEM STILL BEARS
WATCHING...AS MODELS HAVE NOT SETTLED DOWN QUITE YET.
WINDS WILL PICK UP ON THE BACK SIDE OF THE DEEPENING LOW SATURDAY
NIGHT INTO SUNDAY. COULD SEE SOME BLOWING SNOW IN THE
EAST...DEPENDING ON HOW MUCH SNOW FALLS.
TEMPS SATURDAY WILL GRADUALLY FALL THROUGH THE DAY AS COLDER AIR
MOVES IN BEHIND THE FIRST DEPARTING LOW PRESSURE SYSTEM.
.SUNDAY THROUGH THURSDAY...FORECAST CONFIDENCE...MEDIUM
MODELS CONTINUE TO SUGGEST THE COLDEST AIR OF THE SEASON THUS FAR
WILL ARRIVE EARLY NEXT WEEK. HIGHS ARE EXPECTED TO ONLY TOP OUT IN
THE 10 TO 20 RANGE...THOUGH MAY NOT CLIMB OUT OF THE SINGLE
DIGITS SOME LOCATIONS. SOME OVERNIGHT BELOW ZERO READINGS STILL
LOOK POSSIBLE AT TIMES DURING THIS PERIOD.
MODELS ARE COMING INTO BETTER AGREEMENT THAT A DEVELOPING LOW
PRESSURE SYSTEM WILL BRING A LITTLE LIGHT SNOW MONDAY AND MONDAY
NIGHT...WITH MAYBE AN INCH OR SO POSSIBLE. OTHERWISE...IT LOOKS
PRETTY DRY MUCH OF THE TIME FROM SUNDAY THROUGH THURSDAY.
&&
.AVIATION/12Z TAFS/...
OCCASIONAL LIGHT RAIN AND DRIZZLE WILL CONTINUE TO AFFECT TAF SITES
TODAY INTO THIS EVENING BEFORE DIMINISHING. A LITTLE LIGHT SNOW MAY
AFFECT KMSN LATE TNGT. EXPECT FOG TO OVERSPREAD SOUTHERN WI AS LOW
LEVEL WINDS DIMINISH THROUGH THE DAY DUE TO APPROACHING LOW PRESSURE
FROM MO. FOG MAY BECOME DENSE AT ALL TAF SITES THIS AFTN AND EVE.
VFR CIGS SHOULD LOWER TO MVFR AND LOWER THROUGH THE MORNING.
&&
.MARINE...
LIGHTER WINDS ARE EXPECTED AS LOW PRESSURE OVER MISSOURI MOVES
TOWARD THE WESTERN GREAT LAKES TODAY AND ACROSS LAKE MI TONIGHT.
AREAS OF FOG WILL DEVELOP AS THE WINDS DIMINISH TO MOSTLY BELOW
10KTS LATER TODAY INTO TONIGHT. THE FOG MAY BECOME DENSE AT TIMES.
STRENGTHENING LOW PRESSURE IS EXPECTED TO PASS SOUTHEAST OF LAKE
MICHIGAN SATURDAY NIGHT INTO SUNDAY MORNING. A TIGHTENING PRESSURE
GRADIENT ASSOCIATED WITH THE LOW AND A SURGE OF MUCH COLDER AIR
ACROSS THE WARMER LAKE WATERS WILL CAUSE WINDS TO LIKELY REACH SMALL
CRAFT ADVISORY LEVELS FROM LATE SAT AFTERNOON THROUGH SUNDAY. THE
TIGHTEST GRADIENT AND STRONGEST WINDS ARE EXPECTED OVER THE OPEN
WATERS OF THE LAKE AND ACROSS THE SOUTH. FREQUENT GUSTS TO GALE
FORCE MAY OCCUR SAT NIGHT INTO SUN MRNG SOUTH OF WIND POINT. HENCE
A GALE WATCH IS BEING POSTED FOR LMZ646.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR
LMZ646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...MBK
SATURDAY THROUGH THURSDAY...DDVHazardous weather outlook, Jan 8, 3:55 AM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
355 AM CST FRI JAN 8 2016
WIZ046-047-051-052-056>060-062>072-091000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
355 AM CST FRI JAN 8 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
FOG MAY BECOME DENSE ACROSS SOUTHERN WISCONSIN THIS AFTERNOON AND
EVENING AS WEAK LOW PRESSURE MOVES ACROSS THE AREA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STRENGTHENING LOW PRESSURE MOVING FROM ARKANSAS TOWARD THE WESTERN
OHIO VALLEY IS EXPECTED TO BRING ACCUMULATING SNOW OF 2 TO 3
INCHES TO SOUTHEAST AND EAST CENTRAL WISCONSIN LATE SATURDAY
AFTERNOON AND NIGHT. THE HIGHEST SNOWFALL TOTALS ARE EXPECTED
TOWARD KENOSHA AND RACINE. BLUSTERY NORTHWEST WINDS COULD ALSO
CAUSE BLOWING SNOW DURING THIS PERIOD.
THERE IS STILL SOME UNCERTAINTY REGARDING THE TRACK OF THIS LOW
PRESSURE AREA AND ITS AFFECT ON SOUTHERN WISCONSIN. THE SNOWFALL
FORECAST MAY YET CHANGE DEPENDING ON HOW THE FORECAST TRACK OF
THIS LOW PRESSURE SYSTEM VARIES IN THE NEXT 24 TO 48 HOURS. ALL
INTERESTS SHOULD STAY ABREAST OF THE LATEST FORECAST FOR THIS
WEEKEND.
WIND CHILLS ARE EXPECTED TO REACH 10 TO 15 BELOW ZERO SUNDAY NIGHT
AND 15 TO 20 BELOW ZERO TUESDAY NIGHT AS MUCH COLDER AIR SETTLES
INTO SOUTHERN WISCONSIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED BUT WINTER PRECIPITATION AND
ROAD REPORTS ARE APPRECIATED.
LMZ643>646-091000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
355 AM CST FRI JAN 8 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
FOG MAY BECOME DENSE LATER THIS AFTERNOON AND TONIGHT AS LOW
PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NORTHWEST WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS AT
TIMES FROM SATURDAY AFTERNOON THROUGH SUNDAY NIGHT AS MUCH COLDER
AIR SETTLES OVER THE GREAT LAKES AND LOW PRESSURE PASSES TO THE
SOUTHEAST. GUSTS MAY REACH GALE FORCE SATURDAY NIGHT. A GALE
WATCH IS IN EFFECT FROM WIND POINT TO WINTHROP HARBOR SATURDAY
NIGHT INTO SUNDAY MORNING.
THERE WILL BE AN INCREASING THREAT OF FREEZING SPRAY DURING THIS
TIME AS WELL.
WWW.WEATHER.GOV/MKX
MBK
In the hours before
Special weather statement, Jan 8, 4:02 AM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
402 AM CST FRI JAN 8 2016
WIZ046-047-051-052-056>060-062>072-081715-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
402 AM CST FRI JAN 8 2016
...FOG MAY BECOME DENSE THIS AFTERNOON AND EVENING...
AREAS OF FOG ARE EXPECTED TO DEVELOP LATER THIS MORNING AND
AFTERNOON AND PERSIST INTO THE EVENING AS WEAK LOW PRESSURE MOVES
ACROSS SOUTHERN WISCONSIN. LIGHTER WINDS ASSOCIATED WITH THE LOW
ALONG WITH A MOIST ATMOSPHERE AND MELTING SNOW WILL CONTRIBUTE TO
THE FOG DEVELOPING.
THE FOG MAY BECOME DENSE...RESULTING IN VISIBILITIES OF ONE
QUARTER MILE OR LESS FOR A TIME. THE LOWEST VISIBILITIES ARE
EXPECTED FROM MID-AFTERNOON THROUGH THE EVENING. THE FOG MAY
AFFECT THE LATE AFTERNOON COMMUTE. BE PREPARED TO ALLOW EXTRA TIME
TO REACH YOUR DESTINATION AND SLOW DOWN WHEN YOU ENCOUNTER DENSE
FOG.
MBK
Cold/Wind Chill, Milwaukee
- When
- January 8, 7:00 AM CST to 5:00 PM CST
- Where
- Milwaukee forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 43.022, -87.929 (the zone’s center; the record gives no point)
The Milwaukee County Medical Examiner's Office diagnosed hypothermia as the cause of death of a missing man who was found dead inside his neighbor's carport that had a zippered cover. The man was only wearing a shirt, sweat pants, and socks. Temperatures were in the 20s and 30s Fahrenheit from the time he was missing, which was Jan. 5th until Jan. 8th.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in West Virginia, January 8, 20162 injured · $150,000 · 9 events
- Hail in Texas, January 8 to 9, 2016$69,000 · 2.5 in hail · 12 events
- Winter Weather in Ohio, January 8, 2016$75,000 · 6 events
- Dense Fog in California, January 8, 20169 events
- Winter Weather in West Virginia, January 8 to 9, 20169 events
- Hail and Damaging Winds in Louisiana, January 8, 20161.25 in hail · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, January 8 to 9, 20166 events
- Winter Storm in Colorado, January 8, 20165 events
- Hail in Louisiana, January 8 to 9, 20161.5 in hail · 5 events
- Dense Fog in Virginia, January 8, 20164 events
- Hail in Texas, January 8, 20161.5 in hail · 3 events
- Winter Weather in Maryland, January 8 to 9, 20162 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 614452.